Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Teeth
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Tooth erosion [posted
Question: My dentist informed me that my teeth are severely eroding at the gum
line, giving the appearance of acid erosion or an endocrine problem. I have faithfully
brushed, flossed, and had regular checkups. My tongue is smooth, slightly reddish and
cracked in the center. At times, is very sensitive and burns when I eat almost any food.
The corners of my mouth are also cracked. After taking radioactive iodine for
hyperthyroidism, I have been on a replacement, synthroid - 300 mcg, for 18 years. Two
years ago, after a consult with a new endocrinologist, my dose was lowered to 200 mcg.
Unfortunately my blood tests TSH, T4, etc., went up. Blood tests also show low
phosphorous. Could the problem with my teeth be related to my thyroid condition? What
other areas should be checked to find the cause of my eroding teeth?
Answer: What is your calcium level? A low phosphorus would be very
uncommon and could indicate a Vitamin D deficiency. Vitamin D is a complex vitamin and in
order to go from Vit D to active Vit D (called 1,25, Vit D) needs several metabolic steps
in the liver and kidney. With a low phosphorus, check with your endocrinologist, there are
several possibilities that need to be looked into.
Toothache Treatment with
Methocarbamol [posted 1/6/99]
Question: Can methocarbamol be used for a toothache?
Answer: Not usually.
Tooth Infection Medication
Reaction [posted 12/10/98]
Question: I am currently taking 250 mg erythromycin for infection in a tooth. I am
experiencing abdominal pain and vomiting as a reaction to this medication. Is there any
other antibiotic that I can take that does not have these side effects?
Answer: Penicillin, cephalosporins, quinolones should all work with
minimal gi toxicity.
Tooth Infection [posted 12/8/98]
Question: I don't know if you can help me but I just had a
root canal done and like, it doesn't hurt my tooth but like where he gave me the novocaine
shoot and it is so tender, and my lip swells up every night, but goes away after I have
been up for an hour or two, if you can help I would appreciate it, thank you.
Answer: Should improve with time and heat. Try
swish/spit hot salt water to accelerate the healing.
Tooth Infection [posted 11/25/98]
Question: Can you please tell me if Trimox used for a tooth infection?
Question: Why are teeth white ?
Answer: This is due to the calcium crystal matrix structure.
Back to Drug InfoNet Home Page.
Back to Doctor FAQ main page.